MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B15LT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r94a1l.Device analysis: the analysis results found that the b15lt device was returned with the seal damaged and torn; the torn piece of the seal was returned.The device was visually inspected in order to evaluate the condition of the seal and the damage was confirmed and the separate piece of the seal was observed to have a mark which suggests that a pointy instrument was inserted through the trocar with excessive force.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal." a manufacturing record evaluation was performed for the finished device batch/lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a laparoscopic prostatectomy surgery, endopath xcel trocar universal seal was broken and one piece of this seal was found separately from the operation site.Dark gray leaflet on the inside of the universal seal become broken.This piece of seal was removed, and surgery continued in usual manner.There were no patient consequences.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8464897
Report Number3005075853-2019-17659
Device Sequence Number1781212
Product Code GCJ
UDI-Device Identifier10705036001201
UDI-Public10705036001201
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberB15LT
Device Lot NumberR40X1G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date03/29/2019
Patient Sequence Number1